MAUDE Adverse Event Report: B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT

B. BRAUN AVITUM AG - MELSUNGEN DIALOG+® ; HIGH PERMEABILIT
Model Number 710200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 02/06/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).The device involved was not received for evaluation; however, the trend data was provided and reviewed.A preliminary review of the trend data shows the machine worked and reacted in each case as intended.Also, there is no evidence of a malfunction of the device.At the estimate time of the patient's medical status change, the machine triggered several alarms recognizing this change.A follow-up report will be filed when the investigation is complete.
 
Event or Problem Description
As reported by the user facility: it was reported that a patient coded on a machine.The paramedics were called to the scene and cpr was administered.The patient is deceased.The customer is reluctant to give any information before speaking to his risk department.He stated,"the death is not because of the machine so why do you need the information? have you ever called a davita and asked this information in the past? i will need to speak with risk management before i give anything else out.I am not trying to make your job harder but i want to be careful." it was indicated that there was minimal documentation done during the time of the event in (b)(6), 2018.When asked for patient vital signs, etc, it was stated this is why b.Braun was contacted to pull that information from the logs.The patient was a female born in (b)(6) 1932.She was pronounced deceased at the hospital after cpr was started in the facility by staff.Paramedics were called and took over care and transported to the hospital.The event occurred after therapy was over and after rinse back was completed.The machine was inspected by customer trained technician and released back into service.
 
Additional Manufacturer Narrative
Exemption number e2015012.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum ag (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).The event occurred after therapy was over and after the rinse back was completed.The customer refused to disclose more detailed information but stated that the death was not because of the machine.The dialog+ dialysis machine was inspected by the customer's technician.It operated as intended and was returned into service.The trend data analysis showed an inconspicuous preparation phase.During therapy, some blood side pressure alarms were triggered.Following each alarm the machine switched into patient-safe mode.All the alarms might occur during therapy and none of them gives any indication of a malfunction of the dialog+ machine.These alarms were triggered because the respective pressure limits were slightly exceeded and there were also some follow-up alarms triggered following the mentioned pressure alarms, for example, an alarm indicating the stop of the blood pump.After therapy the device was put into end of therapy (eot) mode (reinfusion).At the end of this first eot phase, there was still "red" detected at the red detector (rdv) of the safety air detector (sad) and the device was put back into therapy mode.Shortly after returning into therapy mode, the blood pump was stopped, the dialyzer coupling(s) were removed from the dialyzer and rdv stopped detecting "red".This sequence of events is deviating from the standard procedure described in the instructions for use, but this unusual proceeding does not indicate a malfunction of the device.The trend data showed also that the dialysis fluid temperature was about 34.2°c instead of 36°c as set.As this temperature is within the physiological limits, the protective system (lls) did not trigger an alarm.This finding can be explained by a slight calcification of the temperature sensors.This conclusion is supported by the fact that additional trends provided by the customer show that the dialog+ machine underwent 13 citrothermal disinfection cycles.Each of those disinfection cycles was performed without any issue.Thereafter, the temperature difference had disappeared in the trend data record.Since the temperature was always in the physiological limits and only slightly below the set value, it cannot be related to the event described.In the event the temperature might have been outside the physiologic range as defined in iec 60601-2-16 (medical electrical equipment # part 2-16: particular requirements for the basic safety and essential performance of hemodialysis, hemodiafiltration and hemofiltration equipment), the dialysis machine would have triggered an alarm and switched into patient-safe mode.Since there was no malfunction of the dialog+ dialysis machine, no further actions will be taken.B.Braun will continue to investigate, trend, and monitor all complaints of this nature.If additional pertinent information becomes available a follow-up report will be filed.
 
Event or Problem Description
As reported by the user facility: it was reported that a patient coded on a machine.The paramedics were called to the scene and cpr was administered.The patient is deceased.The customer is reluctant to give any information before speaking to his risk department.He stated,"the death is not because of the machine so why do you need the information? have you ever called a davita and asked this information in the past? i will need to speak with risk management before i give anything else out.I am not trying to make your job harder but i want to be careful." it was indicated that there was minimal documentation done during the time of the event in (b)(6), 2018.When asked for patient vital signs, etc, it was stated this is why b.Braun was contacted to pull that information from the logs.The patient was a female born in (b)(6) 1932.She was pronounced at the hospital after cpr was started in the facility by staff.Paramedics were called and took over care and transported to the hospital.The event occurred after therapy was over and after rinse back was completed.

Brand Name
DIALOG+® 
Common Device Name
HIGH PERMEABILIT
Manufacturer (Section D)
B. BRAUN AVITUM AG - MELSUNGEN
schwarzenberger weg 73-79
melsungen, D-342 12
GM  D-34212
MDR Report Key7342814
Report Number3002879653-2018-00004
Device Sequence Number1657791
Product Code KDI
UDI-Device Identifier04046964285608
UDI-Public(01)04046964285608
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
Report Date (Section F) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number710200S
Device Catalogue Number710200S
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/08/2018
Event Location Outpatient Treatment Facility
Date Report to Manufacturer05/14/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA05/14/2018